Bipolar Disorder Community
Cogentin
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Cogentin

Can anyone tell me about this?
They are starting me on it at .05 for the shaking in relation to the Depakote withdrawls.
They have reduced the Depakote 250 mg a month for the last 3 mth's. The dose I am
on is high, so it will take 9 mth's to go off completely. I have been seizure free for a year
so they think it willl work? The Dilantin is next to go after the Depakote. I will remain on
Abilify & Lamictal though. They are trying to reduce my meds per my request...But I am
nervous at the  same time in relation to that. Anyones input would be  appreciated! Thx, Tres
Related Discussions
4 Comments Post a Comment
Blank
585414_tn?1288944902
I am not aware of Cogentin being used for that. Usually a beta block such as Inderal is used from what I believe. Are you sure that "shaking" is not akathesia, the standard temporary movement disorders from Abilify and all current anti-psychotics. Is it just that your hands shake? Or are there other abnormal muscle movements? And did you just have this since the Depokoate was lowered? Or did you have it before? Akathesia is a standard side effect of anti-psychotics and it could be that as well and Cogentin is often used to treat it. Ask and make sure.
Blank
Avatar_f_tn
I do  take Abilify, & thru it I have remaining doses of Lamictal too. The Cogentin
they gave to me 'cause my lower jaw was going side to side when I was tired. Plus
my hands were incredibly shaking 24/7.I was having some double vision & I felt
tired when I'd take my pain meds. Which by the way I went off of as of yesterday!
*YES*
I have had the shaking ever since I had the 1st stroke. That is when I went from
no meds to every one next to the sun.
That by the way was when I was diagnosed as b-polar...
The Depakote withdrawls are hitting me full force now. I used to shake a lil', but
now it is WAY worse...thx, Tres
Blank
585414_tn?1288944902
Look this is complex. I know strokes of course will cause abnormal movements. And I know that akathesia which is temporary will be mitigated by Cogentin. But some motions are clearly indicative of tardive conditions. As for your "jaw going from side to side". When did that start? How long have you been on anti-psychotics, even if it was in the past as the effect is cumulative. If that is from the stroke that would be one thing but if not it does not sound like a temporary movement disorder but more like tardive dystonia, which is one of the many variants of tardive dyskinesia I have. I would suggest a referral to a movement disorders specialist so they could make sure that you didn't have tardive dyskinesia and rule that out as a condition as I am extremely familiar with the abnormal movements of that and they differ from temporary movement disorders and sometimes they can both occur at the same time.
Blank
Avatar_f_tn
Thx. My jaw has been doing the repetive movement for about 3 weeks. Approx. within the
last time they reduced the Dep. this last time, they do it again on the 5th of each mth.
I've always had restless legs though, & the pursing of my lips off & on is brand new. I see
the p-doc later this coming week to review things & I think (know)  I'll be asking a lot of
questions! My 1st stroke was 8 yrs ago, my ex cut my corotid artery & I suffered the stroke as a result. My 2nd stroke was a mini stroke & I have no ill effects from it. I lost all
use of my right side with the 1st stroke. But, I've regained all use except  for the  right hand shaking so uncontrollably. The left shakes when I'm tired or nervous though. I have fought so hard to regain my life with the symptoms I have, giving up is impossible! Though the Depression at times kicks my buttt! I'be been on Abilify for 8 years appr..it is the only drug that worked....thx, Tres
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
3092482_tn?1383176848
Blank
weaver71
CA